Jump to content

Introduction


[De...]

Recommended Posts

Hello all, I am new here. I was lucky enough to find this website while researching methods on how to withdraw from klonopin...I have been on 3mg of klonopin for the past 6 years or so and I believe that I have reached the point that they have no effect on me at all..I am sick of taking pills and have started the withrawal and have expressed this with my doc family etc (i am currently taking 1.5 mg which I cut down from 3mg a day over the past month )....anyways I am looking forward to getting more info from this site in regards to methods of withdrawal, support, and questions I may have...so far from looking at some of the forums I believe this is a good group of people helping other people go through something only we can understand...

 

Dennis    ???

Link to comment
Share on other sites

Hi Dennis66, welcome to BenzoBuddies!

 

You've done really well to be able to cut down from 3 mg to 1.5 mg Klonopin in one month. You will find a lot of support here, you're among people who understand.

 

How are you feeling now?

 

Please ask questions, we're here to help  :)

 

 

Star  

 

Link to comment
Share on other sites

Hello Dennis, Welcome!

 

I'm glad you found us, because it looks as if you're tapering too quickly, we typically suggest reducing the drug by only 10% of your total dose every week or two.  It doesn't sound like you're suffering any withdrawal symptoms, so maybe it's been okay so far.  I'd like to see you slow it down if you can, just to make sure you have a gentle landing when drug free.

 

What size pills do you have, perhaps we can suggest a taper plan for you.

 

Pam

Link to comment
Share on other sites

Welcome Dennis and congratulations on your very wise decision!  You will get invaluable advice and loving support here.
Link to comment
Share on other sites

Hello Dennis,

 

A warm welcome to BenzoBuddies!  

 

Congrats on making it to half of your peak dose of klonopin, though I highly agree with Pamster in saying that you have tapered quite fast. If you feel awful you may need to correct your dose a little so your body has time to adjust.  If your symptoms feel manageable then you may be able to proceed with tapering but preferably at a slower rate.

 

There is lots of useful info at the top of this forum under the "Benzo Facts", "Withdrawal Methods" and "Resources".  You will find the Ashton Manual to be of great benefit as well.

 

The better educated you are, the better prepared you will be for the battle.  This is definitely a battle that is worth the fight.

 

Crono

Link to comment
Share on other sites

Yeah I realize that I may be withdrawing from Klonopin a little too quicky. Long story short I have had GAD for the past 10 years or so, have taken almost all the ssris with not much help, was sick of taking them so stopped taking them about 5 years later, felt better for almost a year and than all of a sudden the anxiety and panic attacks came back twice as bad. Since then I have been on some type of antidepressant and benzo for the past 5-6 yrs. Started off with 1 mg of klonopin and worked my way up to 3mg a day(most of the time i found that I just 1 or 2, depending on the day)...anyways  I moved overseas to Australia from the U.S about a month and a half ago to live and also with the intention of finding a psychiatrist here and letting him know that I wanted off my benzo because it just isn't working anymore and I don't want to take more just to "hide" my symptoms. He suggested I stay on my antidepressant (nortyptyline) and wean off klonopin starting with 1mg at day and 1 mg at night for a week(which was last week) and 1mg at day and .5 mg at night for this week along with 25mg of seroquel at night to "help" with sleeping and withdrawal symptoms. From what I understand it takes awhile to get off these meds and if it was up to me I would be going off klonopin alot slower than that because I'm not really feeling that great (constant headaches/weakness/irritable/depressed/shaky and an overall feeling of bein out of it.....and I dont know how much that has to do with me cutting down on the benzo or how much it has to do with moving countries and experiencing such a BIG change in my life. I was feeling pretty good the first couple weeks here, but  after that i have just been forcin myself to go about my day and its frustrating as hell...I know its probably not the best timing to screw with my meds with my move and all but I really want off of this benzo and am willing to experience withdrawal symptoms as long as I am getting my mental health back down the line. ..so anyways what do you guys think?  if anyone has any ideas of a tapering schedule for me to finally get off this HELL of a drug I would greatly appreciate it...As of now I am taking 1.5 mg of klonopin a day for the past week along with 25mg of seroquel at night... and my doc wants me to take 1.0mg a day starting next week which I dont think is that smart and will bring it up to him. once again any feedback would be greatly appreciated..

 

much love,

Dennis

Link to comment
Share on other sites

Hi Dennis,

 

The symptoms you've described sound like withdrawal to me and if you continue to taper this fast, they'll get worse.  A rapid taper will ensure you'll suffer quite harshly for months after you're off the drug, so I like that you're willing to slow it down.

 

If your Dr will agree to a slower taper, that would be great.  What size pills do you have, if you have the .5, you could cut them cut them in half and for your next cut, go down by .25 mgs. for a week or two.  You might even decide it would be better to cut your pills into quarters and reduce by .125 every week or two.  Since you need to be functional in your life, you need to design your taper to allow this.

Link to comment
Share on other sites

DENNIS-I agree with Pamster as you might want to think about slowing things down a tad. This stuff can drive you into the coffin corner real quick.......BOX
Link to comment
Share on other sites

Thanx for the feeback.....I have 1 mg tablets, so I am able to cut it into quarters (.25) but beyond that it gets difficult so I may have to either ask my doc to switch me to valium or just use the titration method once Im down to .25 mg a day...what do you'll think?
Link to comment
Share on other sites

[89...]

Dennis,

 

You could taper off the Klonopin via Titration. Many here do, and come off the Klonopin successfully.

There are a few options for you to taper.

You have tapered down a lot, and congrats to you.

I tapered from 4mg of Klonopin to 2.25mg and crossed to Valium, but that was my choice.

The Valium taper is longer than the Klonopin. If you tapered down from 3mg to 1.5mg that's a 50% decrease.

 

Pam gave you good info. on how to taper down.

I also think you should slow down on the taper.

 

Are you functioning well?

 

Sigma.

Link to comment
Share on other sites

I am functioning OK...have small windows where I feel good and other times I feel pretty 'on edge'...the main thing is the headaches and trouble sleeping....am down to .75mg of klonopin at 10AM  .25mg at 5pm    and 25mg of seroquel at 10pm.....do they make .5mg of klonopin? if so i may have to ask my doc for those so I can make smaller cuts...
Link to comment
Share on other sites

Yes, they make .5mg Klonopin,  that may be easier for you to use.

 

Sleep issues have been one of my worst symptoms. I ended up darkening my room, wearing and eye mask and keeping the dog on the floor  :P  to try to get better sleep.

 

This can be a cruel journey but can get through and you're not alone.

Link to comment
Share on other sites

Dennis,

You might also check to see if there is a compounding pharmacy in your area.  I am using a liquid suspension of Klonopin and I am able to reduce my dose a little every day to help smooth out the bumps.  Best of luck to you.

 

Kelly

Link to comment
Share on other sites

cool, thanx...but when you break up a pill to a liquid form it usually absorbs to your bloodstream alot faster and leaves alot faster too doesnt it? wouldn't it be better to take a tablet to dissolve slower in your system... ..but either way  once i get to .5mg im either gonna have my doc prescribe me .5mg tablets or just start liquid titration (seems to me that it is more exact)
Link to comment
Share on other sites

The compounding pharmacy I use does not have the liquid form - I have to give them my tablets and they grind them up and dose it how my doc writes the script for.  So I have capsules that are dosed at .1mgK, .05mgK, and .01mgK.

 

Take it slow too - like everyone said.  I did not and I'm back at square one!  I was feeling good in the beginning, but then it caught up with me at a bad time.  Good luck to you and stay positive!

Lisa

Link to comment
Share on other sites

×
×
  • Create New...